Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

August 16, 2021McIntosh County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 16, 2021, 2:16 PM CDT for McIntosh County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2021, 2:16 PM CDT (19:16 UTC)
Expired
Aug 16, 2021, 3:00 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
40

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

458 
WWUS84 KTSA 161916
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
216 PM CDT Mon Aug 16 2021
 
OKZ071-073-162000-
Pittsburg OK-McIntosh OK-
216 PM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of southwestern
McIntosh and northeastern Pittsburg Counties through 300 PM CDT...

At 216 PM CDT, Doppler radar indicated a strong thunderstorm over
Arrowhead State Park, moving northwest at 15 mph.

HAZARD...Winds of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree small limbs and blow 
         around unsecured objects.

Locations in or near the path include...
Eufaula...                        Crowder...
Canadian...                       Indianola...
Hanna...                          Stidham...
Arrowhead State Park...           Raiford...
Lake Eufaula State Park...        Vivian...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3528 9596 3542 9558 3518 9545 3516 9545
      3516 9544 3514 9543 3504 9573
TIME...MOT...LOC 1916Z 148DEG 17KT 3516 9564 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 16, 12:14 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 16, 12:14 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1214 PM CDT Mon Aug 16 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Isolated to scattered thunderstorms will continue through the
afternoon with greater coverage across SE OK this afternoon. Will
include a VCTS at KMLC, otherwise expect storms to remain below
mentionable levels, but remain non-zero through the forecast
period. Some potential also for patchy fog in NW AR as was
observed this morning.

&&

.PREV DISCUSSION... /Issued 1027 AM CDT Mon Aug 16 2021/

DISCUSSION...
Unstable and weakly capped airmass will again be over the area
today with a weak trough axis overhead. A few showers have
developed this morning across far southeast OK and some additional
development is likely farther north closer to the trough axis.
Only minor changes to the POP forecast for the morning hours based
on current radar, otherwise forecast in good shape.

PREV DISCUSSION... /Issued 251 AM CDT Mon Aug 16 2021/

DISCUSSION...
A weak level upper trough axis will remain over the region for
the next few days with widely scattered showers/thunderstorms
possible. Storms will mainly be diurnal in nature, although a few
lingering showers will remain possible during the overnight
hours.

Deeper low level moisture will begin to increase Wednesday into
Thursday as a weak upper wave approaches from the southwest.
Expect precipitation coverage to increase during this time,
especially across southeast Oklahoma and northwest Arkansas. Rain
chances will likely remain in the forecast late week into the
weekend as southwest flow aloft persists with a slow warming
trend.

Still the potential for a weak cool front to move into northeast
Oklahoma/northwest Arkansas on Saturday, but boundary may stall
across southeast Kansas before lifting back north. Just beyond
the extended periods, into the early part of next week, models in
general agreement with upper ridge retrograding back west into the
central Plains with hot/humid conditions returning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  71  91  72 /  20  10  20  10
FSM   91  71  91  73 /  10  10  20  10
MLC   89  69  90  71 /  30  10  20  20
BVO   88  68  88  68 /  20  10  20  10
FYV   87  66  88  68 /  10  10  20  10
BYV   88  66  89  68 /  10  10  20  10
MKO   89  69  90  70 /  20  10  20  10
MIO   88  67  88  69 /  10  10  20  10
F10   90  69  91  70 /  20  10  20  20
HHW   87  71  88  72 /  40  10  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, Aug 16, 11:44 AM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1144 AM CDT Mon Aug 16 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1144 AM CDT Mon Aug 16 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Mainly Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms are ongoing across southeast
Oklahoma, and additional development will remain possible into
northeast Oklahoma and perhaps western Arkansas during the
afternoon. Severe weather is unlikely, however brief gusty winds
could occur with strongest cells along with localized downpours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through THURSDAY...Thunderstorm Potential.
FRIDAY through SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
The chance for scattered thunderstorms are expected most days
this week, with coverage peaking during the afternoon hours.
The slow-moving storms will bring the potential for locally heavy
rainfall and gusty winds.  A slow warming trend is expected late
week into the weekend with heat indices back into the 100-104
degree range across eastern Oklahoma and west-central Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 16, 2:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
216 PM CDT Mon Aug 16 2021

OKZ071-073-162000-
Pittsburg OK-McIntosh OK-
216 PM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of southwestern
McIntosh and northeastern Pittsburg Counties through 300 PM CDT...

At 216 PM CDT, Doppler radar indicated a strong thunderstorm over
Arrowhead State Park, moving northwest at 15 mph.

HAZARD...Winds of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree small limbs and blow
         around unsecured objects.

Locations in or near the path include...
Eufaula...                        Crowder...
Canadian...                       Indianola...
Hanna...                          Stidham...
Arrowhead State Park...           Raiford...
Lake Eufaula State Park...        Vivian...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3528 9596 3542 9558 3518 9545 3516 9545
      3516 9544 3514 9543 3504 9573
TIME...MOT...LOC 1916Z 148DEG 17KT 3516 9564

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 4:29 PM CDTAreal Flood AdvisoryTSAChoctaw2 hr
Aug 16, 4:43 PM CDTSpecial Weather StatementTSAPawnee32 min
Aug 16, 5:14 PM CDTSpecial Weather StatementTSAOsage31 min
Aug 16, 5:18 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee117 min
Aug 16, 5:52 PM CDTSpecial Weather StatementTSAPawnee23 min
Aug 16, 6:23 PM CDTSpecial Weather StatementTSAPawnee37 min
Aug 16, 6:36 PM CDTAreal Flood AdvisoryTSAPawnee114 min
Aug 16, 6:40 PM CDTAreal Flood AdvisoryTSAOsage77 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.